Graphs and Combinatorics

, Volume 30, Issue 4, pp 977–1002

Graph Invertibility

Original Paper

DOI: 10.1007/s00373-013-1319-7

Cite this article as:
McLeman, C. & McNicholas, E. Graphs and Combinatorics (2014) 30: 977. doi:10.1007/s00373-013-1319-7
  • 128 Views

Abstract

Extending the work of Godsil and others, we investigate the notion of the inverse of a graph (specifically, of bipartite graphs with a unique perfect matching). We provide a concise necessary and sufficient condition for the invertibility of such graphs and generalize the notion of invertibility to multigraphs. We examine the question of whether there exists a “litmus subgraph” whose bipartiteness determines invertibility. As an application of our invertibility criteria, we quickly describe all invertible unicyclic graphs. Finally, we describe a general combinatorial procedure for iteratively constructing invertible graphs, giving rise to large new families of such graphs.

Keywords

Inverse graphUnique perfect matchingDigraphTransitive closureUnicyclic graph

Copyright information

© Springer Japan 2013

Authors and Affiliations

  1. 1.Department of MathematicsThe University of Michigan-FlintFlintUSA
  2. 2.Department of MathematicsWillamette UniversitySalemUSA